MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T3; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS T3; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Catalog Number 07027869190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was requested for investigation.
 
Event or Problem Description
The initial reporter complained of discrepant high results for 1 patient sample tested for elecsys t3 (t3), elecsys ft3 iii (ft3 iii) and elecsys t4 (t4) on a cobas 8000 core unit compared to the siemens method.This medwatch will cover t3.Refer to medwatch with a1 patient identifier (b)(6) for information on the ft3 iii results and medwatch with a1 patient identifier (b)(6) for information on the t4 results.The t3 result from the roche method was 3.56 ng/ml.The result from the siemens method was 1.13 ng/ml.The ft3 iii result from the roche method was 7.26 pg/ml.The result from the siemens method was 3.22 pg/ml.The t4 result from the roche method was 24.9 ug/dl.The result from the siemens method was 7.78 ug/dl.The roche results were reported outside of the laboratory where they did not correspond to the patient¿s clinical condition.The siemens results were believed to be "normal." the cobas 8000 core unit serial number was (b)(4).
 
Additional Manufacturer Narrative
The sample was received for investigation.The customer's high results for ft3 iii, t4 and t3 were reproduced.Further investigation of the sample confirmed an interference against the streptavidin component of the reagent.This interference caused the high ft3 iii, t4 and t3 results and is covered in product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS T3
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15224962
Report Number1823260-2022-02428
Device Sequence Number14844310
Product Code CDP
UDI-Device Identifier04015630939794
UDI-Public04015630939794
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027869190
Device Lot Number566712
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown